zbMATH — the first resource for mathematics

Space-time ray method of calculating waves in a weakly inhomogeneous, layered medium. (English. Russian original) Zbl 0544.73035
J. Sov. Math. 20, 2391-2401 (1982); translation from Zap. Nauchn. Semin. Leningr. Otd. Mat. Inst. Steklova 99, 5-18 (1982).
The space-time ray method is used to describe the propagation of Love and Rayleigh surface waves in a layered elastic half-space. The characteristics of the half-space are assumed to vary slowly in the horizontal direction. A slight curvature of the free boundary and of the interfaces between layers are considered. The surface waves are treated as a group of nearly harmonic waves.
74J15 Surface waves in solid mechanics
Full Text: DOI
[1] Z. S. Andrianova, V. I. Keilis-Borok, A. L. Levshin, and M. G. Neigauz, Love Surface Waves [in Russian], Moscow (1965).
[2] A. L. Levshin, Surface and Channel Seismic Waves [in Russian], Moscow (1973).
[3] V. M. Babich, B. A. Chikhachev, and T. B. Yanoskaya, ?Surface waves on a vertically inhomogeneous elastic half space with a weak horizontal inhomogeneity,? Izv. Akad. Nauk SSSR, Fiz. Zemli, No. 4, 24?31 (1976).
[4] V. M. Babich and B. A. Chikhachev, ?The propagation of Love and Rayleigh waves in a weakly inhomogeneous, layered medium,? Vestn. Leningr. Gos. Univ., No. 1, 32?38 (1975).
[5] J. H. Woodhouse, ?Surface waves in a laterally varying layered structure,? J. R. Astron. Soc.,37, 461?490 (1974). · Zbl 0297.73028 · doi:10.1111/j.1365-246X.1974.tb04098.x
[6] G. B. Whitham, Linear and Nonlinear Waves, Wiley (1974). · Zbl 0373.76001
[7] L. A. Ostrovskii and N. S. Stepanov, ?Nonresonance parametric phenomena in distributed systems,? Izv. Vyssh. Uchebn. Zaved., Radiofiz.,14, No. 4, 489?529 (1971).
[8] V. M. Babich, V. S. Buldyrev, and I. A. Molotkov, ?The perturbation method in the theory of wave propagation (the space-time method, linear and nonlinear equations),? in: The Theory of Wave Propagation in Inhomogeneous and Nonlinear Media [in Russian], Moscow (1979), pp. 28?143.
[9] V. E. Nomofilov, ?On the propagation of quasistationary Rayleigh waves in an inhomogeneous, anisotropic elastic medium,? Zap. Nauchn. Sem. Leningr. Otd. Mat. Inst.,89, 234?245 (1979). · Zbl 0429.73019
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.